# SDR CA080818002

- Difficulty date: July 7, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Beech 1900C
- Aircraft time: 19,282 hours
- Engine: Pwa PT6A65B
- Propeller: Hartzl HCB4MP3
- System (JASC): 2730 · Elevator Control System
- Part: Controller
- Condition: Frozen
- Location: Elevator
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) APPROXIMATELY 50 MIN OUT, AUTOPILOT BEGAN TO CLIMB, THE A/P WAS DISCONNECTED AND ACFT MANUALLY BROUGHT BACK TO ALTITUDE. A/P WAS REENGAGED AND THEN BEGAN TO DESCEND FOLLOWED BY THE AP TRIM FAIL ANN. A/P DISCONNECTED, ELECTRIC TRIM CHECK AND APPEARED SERVICEABLE FLIGHT WAS CONTINUED. ON DESCENT, TRIM WAS NOTED TO HAVE LITTLE EFFECT AND EXCESSIVE CONTROL FORCES WERE REQUIRED. AFTER LANDING THE TRIM WAS INSPECTED AND THE ELEVATOR WAS FOUND TO BE FROZEN IN A NOSE UP POSITION. AN AME WAS DISPATCHED TO INSPECT THE FLIGHT CONTROLS AFFECTED. THE ENTIRE ELEVATOR AND TRIM SYS WAS INSPECTED WITH NO DISCREPANCIES NOTED. AUTOPILOT SYS AND SERVOS INSPECTED AND TESTED WITH NO FAULTS NOTED. ELEVATOR AND TRIM JACKS WERE LUBRICATED AT THIS TIME. THE PREVIOUS DAY THE ACFT WAS POSITIONED OUTSIDE THE HANGAR IN HEAVY RAINS. IT IS POSSIBLE THAT THE ELEVATOR FLIGHT CONTROL FROZE DUE TO MOISTURE AROUND FLIGHT CONTROLS ON THE TAIL.
